# SDR 8HBR20240909066

- Difficulty date: June 5, 2024
- Submitted: September 9, 2024
- Operation: General aviation
- Filed by: Hillsboro Aero Academy LLC, repair station 8HBR698C
- Aircraft: N49276
- Make and model: Cessna 152
- Aircraft serial: 15281217
- Aircraft time: 22,574 hours
- Engine: Lyc O235L2C
- Engine time: 498 hours
- System (JASC): 7414 · Magneto/Distributor
- Part: Coil
- Part number: M3975
- Part serial: 071322
- Condition: Defective
- Location: Magneto
- Part time: 498 hours
- Component: Magneto, Slick
- Component part number: 4381
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING 500HR INTERNAL INSPECTION OF MAGNETO, COIL TAB WAS FOUND TO HAVE A MANUFACTURING DEFECT AND NOT SYMETRICAL. IT APPEARS THE COIL TAB WAS MACHINE PUNCHED DURING MANUFACTURING AND THE METAL WAS NOT PROPERLY POSITIONED IN THE PUNCH PRESS CAUSING THE METAL COIL TAB TO BE SHORT OF DIMENSIONAL WIDTH AND HAVE AN ENTIRELY STRAIGHT EDGE ON ONE SIDE, WHILE THE OPPOSITE SIDE IS CURVED. THIS TAB SHOULD BE SYMMETRICAL. THIS HAS RESULTED IN EXCESSIVE AND WEAR ON THE TAB AS IT WAS ALLOWED TO ONLY PARTIALLY SIT ON THE COIL TAB. THIS WAS THE FIRST 500 HOUR INSPECTION ON THIS MAGNETO SINCE MANUFACTURE.
